Tennessee, 2013

Strong Wind in Tennessee, June 16, 2013

June 16, 2013 · NWS MRX · 1 event in 1 county or zone

Isolated thunderstorms developed in east Tennessee along a boundary. One of the storms produced a strong wind with part of a roof of a car dealership along with a light pole and vehicles were damaged.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MRX wrote it up.

Isolated thunderstorms developed in east Tennessee along a boundary. One of the storms produced a strong wind with part of a roof of a car dealership along with a light pole and vehicles were damaged.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 16, 7:50 PM EST, 1 hour 10 minutes earlier.

Area forecast discussion, Jun 16, 7:50 PM EST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
850 PM EDT SUN JUN 16 2013

.DISCUSSION...WILL BE TRANSITIONING INTO A WETTER PATTERN TONIGHT
AS A SERIES OF WEAK DISTURBANCES TRACK THROUGH.  CURRENT WAVE
PUSHING IN WILL BRING IN SCATTERED SHOWERS/THUNDERSTORM THROUGH THE
REST OF THE EVENING.  A SECOND WAVE WILL SLIDE IN OVERNIGHT
PROVIDING ANOTHER ROUND OF MAIN ISOLATED SHOWERS.  WITH THE RETURN
OF LOW LEVEL MOISTURE...OVERNIGHT LOWS WILL FALL TO NEAR TO A BIT
ABOVE NORMAL READINGS.  ALL LOOKS GOOD IN THE CURRENT
FORECAST...WILL UPDATE TO REMOVE LATE AFTERNOON AND EVENING WORDING.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN   68  85  69  79  65 /  30  70  70  70  40
KNOXVILLE AIRPORT, TN     68  83  69  79  64 /  50  60  60  80  40
OAK RIDGE, TN             66  84  68  80  64 /  50  60  60  70  40
TRI CITIES AIRPORT, TN    64  83  64  81  60 /  50  50  50  80  40

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.

&&

MJB
Hazardous weather outlook, Jun 16, 2:41 PM EST, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
341 PM EDT SUN JUN 16 2013

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-171945-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
341 PM EDT SUN JUN 16 2013 /241 PM CDT SUN JUN 16 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jun 16, 5:44 PM EST, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
644 PM EDT SUN JUN 16 2013

TNZ099-100-162345-
BRADLEY TN-HAMILTON TN-
644 PM EDT SUN JUN 16 2013

...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON AND BRADLEY COUNTIES
UNTIL 745 PM EDT...

AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF INDIAN SPRINGS...OR 6 MILES EAST
OF CHATTANOOGA...MOVING NORTHEAST AT 20 MPH.

SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...EAST BRAINERD...
OOLTEWAH...COLLEGEDALE AND MCDONALD.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

DGS
Special weather statement, Jun 16, 6:46 PM EST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
746 PM EDT SUN JUN 16 2013

TNZ099-100-170030-
BRADLEY TN-HAMILTON TN-
746 PM EDT SUN JUN 16 2013

...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON AND BRADLEY COUNTIES
UNTIL 830 PM EDT...

AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF RINGGOLD...OR 13 MILES
SOUTHWEST OF CLEVELAND...MOVING EAST AT 15 MPH.

SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...FLINT SPRINGS...
WATERVILLE AND GAP SPRINGS.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

DGS
Special weather statement, Jun 16, 7:46 PM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
846 PM EDT SUN JUN 16 2013

TNZ012-013-170130-
CAMPBELL TN-SCOTT TN-
846 PM EDT SUN JUN 16 2013

...SIGNIFICANT WEATHER ADVISORY FOR CAMPBELL AND SCOTT COUNTIES UNTIL
930 PM EDT...

AT 841 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ONEIDA...MOVING EAST AT 15 MPH.

SMALL HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WINFIELD...KETCHEN
AND ELK VALLEY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

DGS
Special weather statement, Jun 16, 8:18 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
918 PM EDT SUN JUN 16 2013

TNZ067-068-170200-
LOUDON TN-ROANE TN-
918 PM EDT SUN JUN 16 2013

...SIGNIFICANT WEATHER ADVISORY FOR LOUDON AND ROANE COUNTIES UNTIL
1000 PM EDT...

AT 914 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ROCKWOOD...MOVING EAST AT 25 MPH.

SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...KINGSTON...
FAIRVIEW...DEARMOND AND BRADBURY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

DGS
Special weather statement, Jun 16, 8:48 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
948 PM EDT SUN JUN 16 2013

TNZ035-170230-
MORGAN TN-
948 PM EDT SUN JUN 16 2013

...SIGNIFICANT WEATHER ADVISORY FOR MORGAN COUNTY UNTIL 1030 PM
EDT...

AT 946 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES EAST OF FAIRFIELD GLADE...OR 10 MILES
NORTHWEST OF ROCKWOOD...MOVING NORTHEAST AT 20 MPH.

SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WARTBURG...PINE
ORCHARD AND OAKDALE.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

DGS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, Knox

When
June 16, 9:00 PM EST to 9:30 PM EST
Where
Knox forecast zone
Measured
45 kt (52 mph) estimated gust
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
35.993, -83.937 (the zone’s center; the record gives no point)

Broadcast media personnel reported a portion of a roof of a car dealership along with a light pole and numerous vehicles damaged.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2013Every state in 2013This day in weather historyWarnings in Tennessee, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 463516.